Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 343, NWS Jackson, MS

August 21, 2014Adams County, Jefferson County, Mississippi; Catahoula Parish, Concordia Parish, Tensas Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Aug 21, 2014, 5:39 PM CDT for Adams County, Jefferson County, Mississippi; Catahoula Parish, Concordia Parish, Tensas Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2014, 5:39 PM CDT (22:39 UTC)
Expired
Aug 21, 2014, 6:23 PM CDT
In force
44 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Catahoula Parish, LA, Concordia Parish, LA, Tensas Parish, LA, Adams County, MS, Jefferson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 149 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1029 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1029 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

214 
WUUS54 KJAN 212239
SVRJAN
LAC025-029-107-MSC001-063-212345-
/O.NEW.KJAN.SV.W.0343.140821T2239Z-140821T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
539 PM CDT THU AUG 21 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CATAHOULA PARISH IN NORTHEAST LOUISIANA...
  NORTHEASTERN CONCORDIA PARISH IN NORTHEAST LOUISIANA...
  SOUTHWESTERN TENSAS PARISH IN NORTHEAST LOUISIANA...
  NORTH CENTRAL ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...
  NORTHWESTERN JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 645 PM CDT

* AT 539 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLAYTON...
  AND MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPOKANE AROUND 545 PM CDT.
  WATERPROOF AROUND 615 PM CDT.
  HELENA AROUND 620 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3189 9153 3196 9131 3175 9126 3165 9136
      3160 9155 3181 9167
TIME...MOT...LOC 2239Z 249DEG 12KT 3175 9152

HAIL...1.00IN
WIND...60MPH

$$

JA
2 follow-up statements
068 
WWUS54 KJAN 212257
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
557 PM CDT THU AUG 21 2014

LAC025-212308-
/O.CAN.KJAN.SV.W.0343.000000T0000Z-140821T2345Z/
CATAHOULA LA-
557 PM CDT THU AUG 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CATAHOULA PARISH
IS CANCELLED...

THE THREAT HAS ENDED FOR THE WARNED AREA.

LAT...LON 3166 9142 3174 9150 3179 9150 3185 9150
      3190 9145 3194 9131 3175 9126 3165 9136
TIME...MOT...LOC 2258Z 249DEG 12KT 3178 9141

$$

LAC029-107-MSC001-063-212345-
/O.CON.KJAN.SV.W.0343.000000T0000Z-140821T2345Z/
ADAMS MS-JEFFERSON MS-TENSAS LA-CONCORDIA LA-
557 PM CDT THU AUG 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
JEFFERSON AND NORTH CENTRAL ADAMS COUNTIES...AND EXTREME NORTHEASTERN
CONCORDIA AND SOUTH CENTRAL TENSAS PARISHES UNTIL 645 PM CDT...

AT 558 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WATERPROOF...
AND MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WATERPROOF AROUND 605 PM CDT.
  HELENA AROUND 610 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3166 9142 3174 9150 3179 9150 3185 9150
      3190 9145 3194 9131 3175 9126 3165 9136
TIME...MOT...LOC 2258Z 249DEG 12KT 3178 9141

HAIL...<.75IN
WIND...60MPH

$$

JA
468 
WWUS54 KJAN 212322
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1123 PM GMT THU AUG 21 2014

LAC029-107-MSC001-063-212333-
/O.CAN.KJAN.SV.W.0343.000000T0000Z-140821T2345Z/
ADAMS MS-JEFFERSON MS-TENSAS LA-CONCORDIA LA-
622 PM CDT THU AUG 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JEFFERSON AND
NORTH CENTRAL ADAMS COUNTIES...AND EXTREME NORTHEASTERN CONCORDIA AND
SOUTH CENTRAL TENSAS PARISHES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3166 9142 3174 9150 3179 9150 3185 9150
      3190 9145 3194 9131 3175 9126 3165 9136
TIME...MOT...LOC 2323Z 249DEG 12KT 3181 9132

$$

JA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 4:15 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Aug 21, 4:15 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CDT THU AUG 21 2014

.DISCUSSION...A MESOSCALE CONVECTIVE VORT LEFTOVER FROM CONVECTION
YESTERDAY HAS HELPED TO SPUR SCATTERED TO NUMEROUS SHOWERS AND
STORMS IN THE LAST SEVERAL HOURS...FOCUSED ACROSS CENTRAL LA AND FAR
SOUTHWESTERN MS. ELSEWHERE THE EFFECT OF THE PREVAILING AND
STRENGTHENING RIDGE ALOFT IS KEEPING CONVECTION ISOLATED AT BEST.
THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING
HOURS ANTICIPATE CONVECTION TO REMAIN MOST CONCENTRATED OVER
SOUTHWESTERN ZONES WITH LITTLE IMPETUS TO LINGER MUCH PAST SUNSET.
WE WILL BE WATCHING MORE VIGOROUS CELLS CLOSELY OVER THE NEXT FEW
HOURS FOR MICROBURST POTENTIAL SINCE THE ENVIRONMENT IS SOMEWHAT
SUPPORTIVE OF ENHANCED DOWNDRAFTS. ANY SEVERE ACTIVITY SHOULD BE
EXTREMELY ISOLATED AT BEST AND THUS NOTHING WILL BE MENTIONED IN THE
HWO.

THE PATCHY RAINFALL IN WESTERN ZONES THIS AFTERNOON IS HELPING TO
BREAK THE HEAT A BIT IN THOSE AREAS...BUT ELSEWHERE HOT AND MUGGY
CONDITIONS ARE LEADING TO HEAT INDEX VALUES RANGING FROM 100 TO 105
CURRENTLY. MUGGY AND UNCOMFORTABLE CONDITIONS WILL PERSIST INTO THIS
EVENING BUT CONDITIONS SHOULD COOL DOWN ENOUGH LATE TONIGHT TO KEEP
HEAT ADVISORIES FROM BECOMING NECESSARY (SINCE LOW TEMPS REMAINING
ABOVE 75 ARE ALSO CRITERIA TO MEET ADVISORY STATUS). TOMORROW AND
INTO THE WEEKEND THE PREVIOUSLY-MENTIONED RIDGE WILL BE AN EVEN
BIGGER PLAYER...INCREASING HEAT AND DOING A BETTER JOB AT
SUPPRESSING AFTERNOON CONVECTION. MAV HIGHS IN THE MID TO UPPER 90S
TOMORROW THROUGH THE WEEKEND LOOK MAINLY ON TRACK WITH LOW
TEMPERATURES STILL EXPECTED TO REMAIN UNDER WHAT IS NEEDED TO
SATISFY HEAT ADVISORY CRITERIA. AFTER TODAY ANY ISOLATED AFTERNOON
SHOWERS AND STORMS IN OUR REGION SHOULD BE CONFINED TO FAR SOUTHERN
AREAS...SOMEWHAT TIED TO SEABREEZE BOUNDARIES CASCADING NORTH FROM
THE COAST. /BB/

&&

.PREV DISCUSSION... /ISSUED 400 AM CDT THU AUG 21 2014/

LONG TERM...MONDAY THROUGH WEDNESDAY...AS WE GO INTO NEXT WEEK DEEP
MOISTURE WILL BUILD ACROSS THE REGION FROM THE EAST. THIS WILL GIVE
THE REGION A BREAK IN WARM AFTERNOON HIGH TEMPERATURES. THUS 850MB
TEMPS WILL COOL SOME INTO THE MIDDLE 20S DEGREE C. RAIN CHANCES WILL
PICK UP AS DEEP TROPICAL MOISTURE BUILDS ACROSS THE REGION AND PWATS
WILL INCREASE TO AROUND 2.2 INCHES. THERE WILL BE DECENT INSTABILITY
FOR SOME CONVECTIVE CHANCES FROM MONDAY THROUGH WEDNESDAY WITH SOME
LOCALLY HEAVY RAINFALL POTENTIAL. THE MEAN RIDGING WILL FLUCTUATE
SOME DURING THE UPCOMING WORK WEEK.

AS FAR AS THE TROPICS ARE CONCERNED MODELS ARE GENERALLY TRENDING
TOWARD KEEPING TROPICAL SYSTEMS AWAY FROM THE GULF OF
MEXICO...PUSHING THEN OFF THE EAST COAST. HOWEVER...WE WILL STILL BE
MONITORING THE SITUATION CLOSELY AS A FEW GFS AND EUROPEAN ENSEMBLE
MEMBERS DO STILL MANAGE TO PUSH TROPICAL LOWS INTO THE GULF AS THEY
AVOID BEING PICKED UP BY THE TROUGH TO THE NORTH.

AS FAR AS MODEL DIFFERENCES GO MOST OF THE ENSEMBLES... EURO...NAVY
AND UK MODELS KEEP THE MEAN RIDGE DOMINANT OVER OUR REGION. THE GFS
TRIED TO BRING AN UPPER TROUGH OVER THE CENTRAL PLAINS AND
EVENTUALLY PUSHED A FRONT TOWARD THE REGION FOR THE LATER PART OF
THE WORK WEEK...WHICH SEEMS TO BE AN OUTLIER. MODELS WERE IN GENERAL
AGREEMENT WITH THE WEEKEND HEAT AND INCREASE IN TROPICAL MOISTURE
FROM THE EAST FOR NEXT WEEK.

ALL IN ALL...DID NOT MAKE TOO MANY LARGE DEVIATIONS FROM MEX POPS
AND TEMPS THROUGH THE EXTENDED PERIOD. /17/BB/

&&

.AVIATION...VFR CONDS CURRENTLY PREVAIL AT ALL TAF SITES AND WILL
CONTINUE AT MOST INTO THE EVENING. SHOWERS/STORMS ARE PSBL AT MAINLY
IN W TO SW MS TO NE LA...WHICH COULD POTENTIALLY BRING DOWN
KGLH/KJAN TO MVFR/IFR CEILINGS BRIEFLY AROUND 20-23Z. WINDS WILL BE
LIGHT MAINLY FROM THE W TO SW AROUND 4-8KTS THIS AFTERNOON. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  97  74  97 /  13   8   8  10
MERIDIAN      72  97  72  98 /  12   9  10   9
VICKSBURG     72  96  72  97 /  13   7   4   8
HATTIESBURG   74  97  74  98 /  13  19   8  19
NATCHEZ       73  94  73  95 /  13  14   4  14
GREENVILLE    74  97  73  98 /  12   5   4   2
GREENWOOD     73  97  72  98 /  11   5   5   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/DC/17
Hazardous weather outlook, Aug 21, 2:33 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
233 PM CDT THU AUG 21 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
221945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
233 PM CDT THU AUG 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY...

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...FRIDAY

THERE IS AN ELEVATED RISK FOR DANGEROUS AFTERNOON HEAT AND HUMIDITY
LEVELS FRIDAY AS MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO BE 101 TO
105 DEGREES OVER THE ENTIRE OUTLOOK AREA.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY...

MAXIMUM HEAT INDEX VALUES RANGING BETWEEN 103 AND 108 ARE EXPECTED
TO CONTINUE OVER THE ENTIRE OUTLOOK AREA EACH AFTERNOON THIS WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

19

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 115
 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105
 DEGREES FOR 5 CONSECUTIVE DAYS.
HIGH...MAXIMUM HEAT INDEX 110 TO 114 DEGREES OR MAXIMUM HEAT
 INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 4 CONSECUTIVE
 DAYS.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 109 DEGREES FOR ONE TO
 THREE DAYS.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES FOR ONE TO THREE
 DAYS.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 21, 5:08 PM CDT, 31 minutes before
LAZ024-026-212240-
CONCORDIA LA-CATAHOULA LA-
508 PM CDT THU AUG 21 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
508 PM CDT THU AUG 21 2014

...STRONG STORMS OVER CATAHOULA AND CONCORDIA PARISHES...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF WEST FERRIDAY AT
508 PM CDT...MOVING SOUTH AT 5 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL CATAHOULA AND NORTHWESTERN CONCORDIA PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3147 9156 3151 9190 3179 9181 3175 9153
TIME...MOT...LOC 2208Z 009DEG 3KT 3168 9165

EEC
Special weather statement, Aug 21, 5:09 PM CDT, 30 minutes before
MSZ054-062-212240-
LINCOLN MS-COPIAH MS-
509 PM CDT THU AUG 21 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
509 PM CDT THU AUG 21 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES EAST OF WESSON AT 510 PM
CDT...MOVING NORTH AT 10 MPH.

PEOPLE IN SOUTH CENTRAL COPIAH AND NORTHEASTERN LINCOLN COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3180 9039 3180 9022 3167 9024 3167 9040
TIME...MOT...LOC 2210Z 177DEG 7KT 3171 9030

JA
Special weather statement, Aug 21, 5:13 PM CDT, 26 minutes before
MSZ049-212245-
RANKIN MS-
513 PM CDT THU AUG 21 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CDT THU AUG 21 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF BRANDON AT 513 PM
CDT...MOVING NORTHEAST AT 5 MPH.

PEOPLE IN CENTRAL RANKIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3243 8995 3235 8974 3217 8986 3224 9002
TIME...MOT...LOC 2213Z 207DEG 3KT 3228 8994

JA
Special weather statement, Aug 21, 5:19 PM CDT, 20 minutes before
MSZ055-056-064-065-212245-
SMITH MS-SIMPSON MS-JEFFERSON DAVIS MS-COVINGTON MS-
519 PM CDT THU AUG 21 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
519 PM CDT THU AUG 21 2014

...STRONG STORM OVER NORTHWEST COVINGTON COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF CLEM AT 519 PM CDT.
THE STORM WAS NEARLY STATIONARY.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN COVINGTON...NORTH CENTRAL JEFFERSON DAVIS...
SOUTHEASTERN SIMPSON AND SOUTHWESTERN SMITH COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3182 8989 3188 8964 3166 8960 3162 8980
TIME...MOT...LOC 2219Z 166DEG 2KT 3173 8973

EEC
Special weather statement, Aug 21, 5:32 PM CDT, 7 minutes before
MSZ049-212300-
RANKIN MS-
532 PM CDT THU AUG 21 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CDT THU AUG 21 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER JOHNS AND NEAR PUCKETT AT 531 PM
CDT...MOVING NORTHWEST AT 5 MPH.

PEOPLE IN SOUTHEASTERN RANKIN COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

THIS STORM COULD MERGE WITH A SEVERE STORM IN CENTRAL RANKIN COUNTY
AND BECOME SEVERE TOWARDS SOUTHEAST RANKIN COUNTY.

LAT...LON 3210 8997 3218 8973 3204 8973 3204 8980
      3205 8993
TIME...MOT...LOC 2231Z 147DEG 5KT 3212 8983

JA
Local storm report, Aug 21, 5:37 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
537 PM CDT THU AUG 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     HAIL             4 ENE BRANDON           32.31N 89.94W
08/21/2014  E1.00 INCH       RANKIN             MS   LAW ENFORCEMENT

            NICKEL TO QUARTER SIZE HAIL AND VERY STRONG WINDS
            REPORTED ALONG TRICKHAMBRIDGE RD

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 3:41 PM CDTSpecial Weather StatementJANFranklin59 min
Aug 21, 4:00 PM CDTSpecial Weather StatementJANCopiah60 min
Aug 21, 4:20 PM CDTSpecial Weather StatementJANLincoln30 min
Aug 21, 4:36 PM CDTSpecial Weather StatementJANCopiah29 min
Aug 21, 4:41 PM CDTSpecial Weather StatementJANLawrence29 min
Aug 21, 5:06 PM CDTSpecial Weather StatementJANLawrence29 min
Aug 21, 5:09 PM CDTSpecial Weather StatementJANCopiah31 min
Aug 21, 5:13 PM CDTSpecial Weather StatementJANRankin32 min
Aug 21, 5:15 PM CDTSevere Thunderstorm WarningJANLawrence30 min
Aug 21, 5:19 PM CDTSpecial Weather StatementJANJefferson Davis26 min
Aug 21, 5:25 PM CDTSevere Thunderstorm WarningJANRankin31 min
Aug 21, 5:30 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson, Smith30 min
Aug 21, 5:32 PM CDTSpecial Weather StatementJANRankin28 min
Aug 21, 5:43 PM CDTSpecial Weather StatementJANWashington32 min
Aug 21, 6:02 PM CDTSpecial Weather StatementJANRankin33 min
Aug 21, 6:10 PM CDTSevere Thunderstorm WarningJANSimpson27 min
Aug 21, 6:13 PM CDTSpecial Weather StatementJANMadison32 min
Aug 21, 6:18 PM CDTSpecial Weather StatementJANLamar32 min
Aug 21, 6:28 PM CDTSevere Thunderstorm WarningJANMadison34 min
Aug 21, 6:42 PM CDTSpecial Weather StatementJANSmith28 min
Aug 21, 4:25 PM CDTSpecial Weather StatementJANMadison30 min
Aug 21, 5:08 PM CDTSpecial Weather StatementJANCatahoula32 min
Aug 21, 5:46 PM CDTSpecial Weather StatementJANRichland29 min
Aug 21, 6:02 PM CDTSevere Thunderstorm WarningJANRichland43 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.